Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Been taking Lo Loestrin, concerned about ectopic pregnancy. Been spotting. Why?

I have been taking Lo Loestrin Fe for about 7 months now. Up until this month, I have taken my birth control every day at the same time. 2 months ago, I had gotten a period for about a week almost 2 weeks into my monthly pack. I took 2 pregnancies tests at the time and both came out negative. I saw my gyno about a month ago for normal year visit and told her about this and also my concern of possible ectopic pregnancy . She did a pregnancy test , it was negative. She had checked me and said I don t feel pregnant either and that sometimes this pill does that to woman. I told her how I never get any spotting or blood during my period pills but it was weird that it s in the middle of the pack but she said it was normal that bleeding stops and sometimes ovulation can cause this. She said if she changed my birth control, my weight that I had already gained (10 lbs since starting this) could get higher on a higher dosed pill. It hasn t happened since then but now I am spotting after 2 weeks into my new month pack, not heavy spotting at all but I m concerned. I did forget to take my 1st pill of this pack on the same day but took it as soon as I woke up in the morning and then again that night at my regular time. Besides that, I take my pill EVERY day sometimes an hour or 2 late but always that same day. Why am I spotting and cramping? Could I be pregnant? I am always worried I am.. even though I take a pregnancy test almost every month since starting this and I m never pregnant. Is this anything to worry about or is it just normal? My doctor is on vacation for the next 2 weeks so I wanted to speak to someone about my concerns.
Asked On : Mon, 24 Dec 2012
Answers:  1 Views:  134
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Thanks for discussing your problem to us.
The easiest way to relieve your doubts about pregnancy is to have one blood pregnancy test. If this is negative you can't be pregnant. Your recent weight gain may have a role in the breakthrough bleeding you are having. So, consider loosing weight.
You should also see a Gynecologist to exclude local causes of this bleeding & cramping.
If you are afraid of weight gain you may try other non-hormonal methods of contraception like intra- uterine devices.
Wish you good health.
Answered: Mon, 12 Aug 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor